Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 68, NWS Jacksonville, FL

April 5, 2008Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 5, 2008, 6:29 AM EDT for Clinch County, Ware County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2008, 6:29 AM EDT (10:29 UTC)
Expired
Apr 5, 2008, 7:15 AM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clinch County, GA, Ware County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.5 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:55 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 5, 3:55 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 AM EDT SAT APR 5 2008

...CHANCE OF LOCALLY HEAVY RAINFALL AND SEVERE STORMS TODAY...

.SHORT TERM...INCREASING MOIST SOUTHERLY FLOW PERSISTS OVER THE
AREA AS CONVECTIVE COMPLEXES AHEAD OF COLD FRONT AND UPPER LEVEL
TROUGH PUSH TOWARDS THE SE. 00Z MODELS MOVE CONVECTION INTO THE
AREA THIS AFTERNOON WITH POSSIBILITY OF STRONG TO SEVERE STORMS
THROUGH THIS EVENING. SW LOW LEVEL JET NEAR 40 KNOTS WILL ADVECT DEEP
MSTR OFF THE GULF ALONG WITH GOOD UPPER LEVEL DIVERGENCE
ASSOCIATED WITH RRQ OF UPPER JET WILL PROVIDE STRONG LARGE SCALE
LIFT. COLD FRONT WILL LIKELY STALL OVER NE FL ON SUNDAY WITH
IMPULSES IN SW FLOW ALOFT AND LINGERING MOIST UNSTABLE AIRMASS
RESULTING IN A CHANCE FOR MORE STRONG CONVECTION. COLD FRONT
SHOULD PUSH SOUTH OF THE AREA ON MONDAY BRINGING A MORE STABLE
AIRMASS VIA AN INCREASING NE FLOW IN WAKE OF DEVELOPING LOW OFF
EAST CENTRAL FLORIDA COAST.

.LONG TERM...TUESDAY THROUGH FRIDAY...ONSHORE LOW LEVEL FLOW WILL
PREVAIL THROUGH THE EXTENDED PERIOD AS LARGE STRONG HIGH PRESSURE
RIDGE REMAINS ALONG THE EAST COAST. DRY AND STABLE AIRMASS WILL
KEEP POPS AT OR BELOW CLIMO WITH TEMPERATURES CLOSE TO AVERAGE.

&&

.AVIATION...HAVE CONTINUED WIND SHEAR MENTION EARLY THIS MORNING
BEFORE WINDS MIX TO THE SFC. HAVE INCLUDED VCTS FOR ISOLD CONVECTION
AHEAD OF MAIN LINE. TIMING OF MORE WIDESPREAD CONVECTION WILL
LIKELY NEED TO BE TWEAKED...BUT EXPECT BEST CHANCES LATE THIS AFTN
AND EARLY THIS EVENING AT MOST TAF SITES.

&&

.MARINE...SMALL CRAFT CONDITIONS ARE FCST TO CONTINUE INTO THE
EVENING IN THE OFFSHORE WATERS. WINDS SHOULD DIMINISH BETWEEN
PRE-FRONTAL SQUALL LINE AND FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  60  80  59 /  70  60  20  10
SSI  76  66  76  63 /  60  70  40  20
JAX  82  65  81  63 /  60  70  40  30
SGJ  83  66  78  65 /  60  70  40  40
GNV  83  64  82  62 /  60  70  40  50
OCF  83  65  82  63 /  50  70  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM THIS EVENING FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

ZIBURA/CARROLL
Hazardous weather outlook, Apr 5, 5:30 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT SAT APR 5 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EDT SAT APR 5 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT CHANCE OF SEVERE STORMS LATE THIS AFTERNOON AND EVENING
WITH LOCALLY HEAVY RAINFALL...
...A MODERATE RIP CURRENT RISK CONTINUES FOR AREA BEACHES...

THERE IS POTENTIAL FOR STRONG OR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING WITH THE APPROACH OF AN UPPER LEVEL
DISTURBANCE AND SURFACE COLD FRONT. LOCALLY HEAVY RAINFALL...
HAIL...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

LINGERING OCEAN SWELLS WILL MAINTAIN A MODERATE RIP CURRENT RISK FOR
AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY MAINLY OVER
NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE REQUESTED TO
SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ZIBURA

In the hours before

Special weather statement, Apr 5, 6:20 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EDT SAT APR 5 2008

GAZ150-162-163-051100-
CLINCH-ECHOLS-WARE-
620 AM EDT SAT APR 5 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...WESTERN
WARE AND NORTHERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 700 AM EDT...

AT 620 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF DU PONT...OR 6 MILES
SOUTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND DU PONT...HOMERVILLE...ARGYLE
AND MANOR THROUGH 700 AM EDT. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:34 PM EDTSpecial Marine WarningJAX57 min
Apr 5, 12:55 PM EDTSevere Thunderstorm WarningJAXNassau50 min
Apr 5, 1:15 PM EDTSevere Thunderstorm WarningJAXBaker, Union45 min
Apr 5, 1:27 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee48 min
Apr 5, 1:42 PM EDTSpecial Marine WarningJAX2 hr
Apr 5, 1:50 PM EDTSevere Thunderstorm WarningJAXMarion49 min
Apr 5, 2:01 PM EDTSevere Thunderstorm WarningJAXClay, Putnam44 min
Apr 5, 2:16 PM EDTSevere Thunderstorm WarningJAXHamilton44 min
Apr 5, 3:29 PM EDTSevere Thunderstorm WarningJAXSaint Johns29 min
Apr 5, 3:32 PM EDTSpecial Marine WarningJAX118 min
Apr 5, 3:32 PM EDTSevere Thunderstorm WarningJAXDuval43 min
Apr 5, 4:13 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Apr 5, 4:15 PM EDTSevere Thunderstorm WarningJAXDuval20 min
Apr 5, 5:00 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee75 min
Apr 5, 5:34 PM EDTSpecial Marine WarningJAX116 min
Apr 5, 5:38 PM EDTSpecial Marine WarningJAX52 min
Apr 5, 5:41 PM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist49 min
Apr 5, 6:14 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Columbia, Union61 min
Apr 5, 6:30 PM EDTSevere Thunderstorm WarningJAXAlachua60 min
Apr 5, 7:03 PM EDTSevere Thunderstorm WarningJAXBradford, Clay72 min
Apr 5, 7:37 PM EDTSpecial Marine WarningJAX113 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.